Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Superelliptic curves with many automorphisms and CM Jacobians


Authors: Andrew Obus and Tanush Shaska
Journal: Math. Comp. 90 (2021), 2951-2975
MSC (2020): Primary 14H37; Secondary 14H45, 14K22
DOI: https://doi.org/10.1090/mcom/3639
Published electronically: April 13, 2021
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal {C}$ be a smooth, projective, genus $g\geq 2$ curve, defined over $\mathbb {C}$. Then $\mathcal {C}$ has many automorphisms if its corresponding moduli point $\mathfrak {p} \in \mathcal {M}_g$ has a neighborhood $U$ in the complex topology, such that all curves corresponding to points in $U \setminus \{\mathfrak {p} \}$ have strictly fewer automorphisms than $\mathcal {C}$. We compute completely the list of superelliptic curves $\mathcal {C}$ for which the superelliptic automorphism is normal in the automorphism group $\mathrm {Aut} (\mathcal {C})$ and $\mathcal {C}$ has many automorphisms. For each of these curves, we determine whether its Jacobian has complex multiplication. As a consequence, we prove the converse of Streit’s complex multiplication criterion for these curves.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2020): 14H37, 14H45, 14K22

Retrieve articles in all journals with MSC (2020): 14H37, 14H45, 14K22


Additional Information

Andrew Obus
Affiliation: 1 Bernard Baruch Way, New York, New York 10010
MR Author ID: 890287
ORCID: 0000-0003-2358-4726
Email: andrewobus@gmail.com

Tanush Shaska
Affiliation: Department of Mathematics, Oakland University, 146 Library Drive, 368 Mathematics Science Center, Rochester, Michigan 48309-4479
MR Author ID: 678224
ORCID: 0000-0002-2293-8230
Email: shaska@oakland.edu

Keywords: Complex multiplication, superelliptic curves.
Received by editor(s): June 30, 2020
Received by editor(s) in revised form: January 20, 2021
Published electronically: April 13, 2021
Additional Notes: The first author was supported by the National Science Foundation under DMS Grant No. 1900396. The second author was supported in part by the Research Institute of Science and Technology (Vlora, Albania) under Grant no. RISAT-2020-137
Article copyright: © Copyright 2021 American Mathematical Society